MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant rubella g results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: samples with a calculated value of less than 5.0 iu/ml are considered negative for igg antibodies to rubella virus.Samples with a calculated value greater than or equal to 5.0 iu/ml and less than or equal to 9.9 iu/ml are considered equivocal for igg antibodies to rubella virus.Obtain a new specimen and test using the advia centaur rubella g assay.Samples with a calculated value greater than or equal to 10.0 iu/ml are considered positive for igg antibodies to rubella virus.Sample results are invalid and must be repeated if the controls are out of range.The 10.0 iu/ml or greater results are considered positive in accordance with the clsi guidelines and based on the who international standard for anti-rubella serum as an indicator of immune status and a breakpoint to detect most seropositive persons.The cutoff for the advia centaur rubella igg assay was verified based on results of receiver-operator characteristics (roc) curve and positive/negative predictive values generated from the results of the clinical studies.".
 
Event or Problem Description
A false positive advia centaur xp rubella g (rub g) result was obtained for a patient sample.The patient sample was repeated on another advia centaur xp when the quality control was run and was out of range at a later time.The result for the patient sample was equivocal.A corrected report was issued.The reagent readypack was replaced and the assay recalibrated on the initial advia centaur xp as a recommendation from siemens.The quality control was run and was in range.The patient sample was repeated after the quality control was in range and the result was equivocal.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant rubella g result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00157 on july 21, 2017.08/02/2017 correction: the unit of measure for the results reported provided by the customer initially were incorrect.The correct unit of measure for the rubella g assay used to report results by the customer is iu/ml.08/04/2017 additional information: the cause for the discordant rubella g result can not be determined.The customer did not notice any visual issues with the reagent pack.The reagent pack was replaced.This appears to be an isolated issue.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY
Common Device Name
RUBELLA G IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6731744
Report Number1219913-2017-00157
Device Sequence Number19106346
Product Code LFX
UDI-Device Identifier00630414201412
UDI-Public00630414201412
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date11/01/2017
Device Model NumberN/A
Device Catalogue Number10310283
Device Lot Number21258195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1